Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Asthma, green phlegm with red spots. Had taken antibiotics, steroids for chest infection. What should be next step?

I have had an infection in my chest for around last Monday, i went to the doctors on Tuesday, saying i an Chest Infetion/ Viral Infection, they put me on Antibiotics and Steriods. On Wednesday, the pain started at the side of my chest, leading up towards the top. I went to my out of hours GP on Friday, she said i should go to A+E. For an chest x-ray . I had blood tests and around 7/8 hours of tests. And they still weren t certain on what it was. Or if they are going to keep me in. I left anyway an hour later with a final decision that it might be Pleurisy , i couldnt take a deep breath in probably during the x-ray, so they gave me more Antibiotics and Steriods, until today. The pain still continues around the back of my rib cage, i haven t been sleeping well. Im still very tired/weak. I also have asthma , but normally a fit 19 year old, female. Also i am still coughing up green/yellow plenum, which this morning i noticed red spots? What do think i should do, just leave it and see how it goes? Or do i go back up the doctors? Help please.
Asked On : Thu, 22 Mar 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Thanks for writing in.
You seem to be suffering from pneumonia. This will usually cause a chest pain (which increases on breathing in), difficulty in breathing, fever and cough. An empiric course of antibiotics would be definitely the way out. You would require antibiotics like amoxicillin-clavulanate and levofloxacin. A total course of 7-10 days would be required. Please see your physician. This should not be ignored.
Hope this helps
Answered: Thu, 22 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor